Discussions that mention methadone

Addiction & Recovery board


Last week I asked how long it would last and I am still wondering now. About day 3 I started feeling nauseous and dry heaving alot. By day 5, most of the nausea was gone, but I started to feel like I had the flu. I have been sniffing, sneezing (which really hurts my back), freezing, and sweating for 4 days now. Yesterday and today I have been feeling those things at work (I am a high school Geometry teacher). I am going to my doc today and I will either get a new methadone Rx or he will change me to Opana (or maybe something else, but he talked about Opana last month). I know that if he gives me methadone again that things will probably be better tomorrow after taking it tonight, but what if he changes my Rx? If I get something different will the methadone withdrawals continue? And if so, for how much longer?
Hello, I am just wondering what happened when you went to see your doctor. I detoxed from methadone in 1977. At first I was in a detox unit where they gave me Valium and I was fine. About 5 days later, they sent me to inpatient rehab and it was cold-turkey time. Honestly, the withdrawal took a month. I give you a lot of credit for being able to work while you're going through this. I hope your doctor prescribed something that will help get you through this. Good luck!
I had a long talk with the doc about raising my dose of methadone vs changing to opana. Because of my past addiction to oxycontin, doc said he felt better with me taking methadone. He gave me the same dosage (20mg 3 times per day), and added another 10mg dose at night. I took my methadone tuesday evening (day 9) and by wednesday morning i was feeling much better.
Hi Jim, well, good to hear you're feeling better. I know you're taking the methadone for pain management (I'm in the same situation but taking Percocets as needed, which means 2-4 per day). It's ashame what we have to go through to relieve our pain. I was on OxyContin (20 mg. 2x/day) for about a month, but went off it because it didn't really relieve my pain, and I didn't want to be on a drug where I felt the chills/sweats if I didn't have it at a certain time each day. And I certainly didn't want to increase it. I go through some withdrawal when I try to cut down my Percocet, but not as badly as when I went off the OxyContin. And of course, after my experience in '77, I'll never take methadone again.

Well, thanks for letting me know and glad you're OK.